Sugar, We’re Going Down 10mg at a Time

It’s been a rough couple of weeks, but at least I had some advanced notice.

Unfortunately my grandmother passed away over the weekend. She had her own share of chronic illnesses and fought like a warrior until the end. I was lucky to have been able to say goodbye and let her know how much I loved her and what an impact she’d had on my life.

One thing about Judy was that she hated, and I mean hated when people took pictures of her. So we don’t have many. One thing that Judy did love? Cooking a gourmet meal for everyone–so I’ll just post a picture of that.

gourmetfood

———-

 

While my mom was in and out of the hospital caring for her, she also came with me for a visit to the ER for a powerful migraine I had to kill.

Since I got back from the honeymoon I’ve been slowly weening off of all of the medications that I can’t take while pregnant. I don’t have plans to get pregnant tomorrow. I know this will take time. But I realize that safely getting off all these medications (and maybe replacing them with safer ones) is going to make my body go haywire. And it has. I’ve spent the last few weeks mostly going 10mg down (more than that at the start) of Desipramene and the result is three days of powerful migraines directly after each new, lower dose. I’ve gone all the way down from 175mg to 80mg. My body is positively vibrating with tremors from detoxing.

giphy-15

So let me explain that again

Stable Body – 10mg of desipremine = three days of migraines

Next week:

Stabilizing Body – 10 more mg of desipremine = three more days of migraines.

And so on. And so forth.

I am consciously and in my sane mind, willing to endure three days of each week with a migraine until I get off this medication.

I’m committed. I’m doing it. I just…

original (9)

I had a long talk with my doctor about it though and it only confirmed my intention that I really HAVE to do this. There’s just no other way. And when I’m done with the desipramene I have to lower the depacote (of which I’m at 1000mg a day), and the atenolol (50mg a day.)

Then we talked pain management.

I’ve been seeing a physical therapist for the last three weeks getting that neuro-stim-electrocution thing as well as massage. I want to say it’s helping but I really can’t tell the difference yet–only that after my treatment yesterday my migraine crept right up my back and into my head instead of it’s usual migration from behind my right eye around my head and down my shoulders.

I also spoke with my neurologist about some of the pain meds he had me on. Some of my more recent migraines that I’ve tried treating with percocet was like dropping a cup of water on a burning building. I stuck it out as long as I could, then went to the ER to get a shot of dillauded. That seemed to break up the cycle.

But now we know that each time I lower the desipramene–it’s going to cause migraines. So what am I supposed to do? Go to the ER each week to shut it down? I asked him if there were any more medications I could take from home. He told me he could no longer prescribe narcotics (his words were, “Something happened and I can only write for tylenol with codeine”) so I went back to my doctor with that report. He agreed to be my main pain management source which is a big relief to me since, as my concierge doctor, he’s available to get me through those middle of the night migraines and can possibly  get me through the ER without as much drama.

So here I am. I’m sitting in my comfy new office chair with my feet on a foot massager. I’ve got a shoulder massager hanging off my shoulders. I put down my head massager (a trigger point massager) when I started writing this post. I’ve got lavender oil on my palms. And I’ve got a bottle of vicoden in case the shit really hits the fan (we’re at day two.)

prayers

 

Comments

comments